Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 17, NWS San Angelo, TX

April 16, 20117 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 16, 2011, 1:20 PM CDT for 7 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2011, 1:20 PM CDT (18:20 UTC)
Expired
Apr 16, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Nolan County, TX, Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 48 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3795 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WWUS84 KSJT 161820
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
120 PM CDT SAT APR 16 2011

...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN ON
SUNDAY...

...SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS
THIS AFTERNOON AND AGAIN ON SUNDAY AFTERNOON ACROSS MOST OF WEST
CENTRAL TEXAS. MINIMUM RELATIVE HUMIDITY VALUES WILL ALSO DROP
INTO THE 15 TO 25 PERCENT RANGE... CREATING THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS PRIMARILY
WESTERN PORTIONS OF WEST CENTRAL TEXAS THIS AFTERNOON AND NORTHERN
AND WESTERN PORTIONS OF THE AREA BY SUNDAY AFTERNOON.

TXZ049-054-064-065-071-072-170000-
/O.NEW.KSJT.FW.W.0017.110416T1820Z-110417T0000Z/
/O.CON.KSJT.FW.A.0015.110417T1700Z-110418T0000Z/
FISHER-NOLAN-STERLING-COKE-IRION-TOM GREEN-
120 PM CDT SAT APR 16 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...

* WIND: SOUTH WINDS INCREASING TO NEAR 20 MPH AT THE 20 FOOT
LEVEL.

* HUMIDITY: FALLING INTO THE 15 TO 25 PERCENT RANGE.

* TIMING: LATE SUNDAY MORNING THROUGH SUNSET SUNDAY EVENING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ076-170000-
/O.NEW.KSJT.FW.W.0017.110416T1820Z-110417T0000Z/
CROCKETT-
120 PM CDT SAT APR 16 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ066-098-099-113-114-127-128-170000-
/O.CON.KSJT.FW.A.0015.110417T1700Z-110418T0000Z/
RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-
120 PM CDT SAT APR 16 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER...
  SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD...
  TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA...
  MENARD...KIMBLE...MASON.

* WIND: SOUTH WINDS INCREASING TO NEAR 20 MPH AT THE 20 FOOT
LEVEL.

* HUMIDITY: FALLING INTO THE 15 TO 25 PERCENT RANGE.

* TIMING: LATE SUNDAY MORNING THROUGH SUNSET SUNDAY EVENING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

15

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 11:58 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 16, 11:58 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1158 AM CDT SAT APR 16 2011

.AVIATION...
/18Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE
NEXT 24 HOURS. SURFACE WINDS WILL BE PRIMARILY FROM THE SOUTHEAST
GUSTING TO 15-20KTS THIS AFTERNOON AND FROM THE SOUTH GUSTING TO
20-25KTS AFTER SUNRISE TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 53  88  65  95  63 /   0   0   0   0  10
SAN ANGELO 	 52  92  63  97  62 /   0   0   0   0  10
JUNCTION 	 51  88  65  94  65 /   0   0   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...
CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...
MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...
SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR...
THROCKMORTON...TOM GREEN.

&&

99/99/15
Hazardous weather outlook, Apr 16, 5:25 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
525 AM CDT SAT APR 16 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-171030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
525 AM CDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE DANGER CONDITIONS WILL OCCUR ACROSS PORTIONS OF WEST
CENTRAL TEXAS TODAY...AS SOUTH WINDS BEGIN TO INCREASE THIS
AFTERNOON. AREAS ALONG AND WEST OF A SWEETWATER TO SAN ANGELO TO
SONORA LINE WILL SEE WIND SPEEDS INCREASE TO AROUND 15 MPH...WITH
GUSTS OVER 20 MPH...AND AFTERNOON HUMIDITIES FALL TO NEAR 10 PERCENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DANGEROUS FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE FOR ALL OF
WEST CENTRAL TEXAS ON SUNDAY. SOUTH WINDS WILL INCREASE INTO THE
15 TO 20 MPH RANGE AREAWIDE...WITH GUSTS TO NEAR 30 MPH...AS
AFTERNOON HUMIDITIES FALL TO NEAR 20 PERCENT. A FIRE WEATHER WATCH
IS NOW IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Apr 16, 11:14 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 AM CDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     WILDFIRE         10 SSW ROBERT LEE       31.76N 100.56W
04/11/2011  E41958 ACRE      COKE               TX   FOREST SERVICE

            WILDCAT FIRE THAT IMPACTED SOUTHERN COKE AND NORTHERN
            TOM GREEN COUNTIES. THIS FIRE STARTED ON APRIL 11 DUE TO
            A LIGHTNING STRIKE AND BEGAN TO SPREAD RAPIDLY APRIL 14
            AND 15 DUE TO STRONG WINDS. NUMEROUS FIRE DEPARTMENTS
            AND FEDERAL AGENCIES WERE ASSISTING ON THE FIRE WITH
            SIGNIFICANT GROUND AND AIR SUPPORT. NUMEROUS EVACUATION
            ORDERS WERE ISSUED FOR LOCATIONS NORTH OF SAN ANGELO AND
            EAST OF GRAPE CREEK. FIRE IS 20 PERCENT CONTAINED AND IS
            BELIEVED TO HAVE STARTED DUE TO LIGHTNING.

&&

EVENT NUMBER SJT1100069

JOHNSON
Local storm report, Apr 16, 11:16 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1116 AM CDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     WILDFIRE         20 SW SONORA            30.38N 100.91W
04/14/2011  E1500 ACRE       SUTTON             TX   FOREST SERVICE

            MCPHERSON FIRE LOCATED 20 MILES SOUTHWEST OF SONORA
            NEAR SUTTON AND OZONA COUNTY LINE. FIRE WAS 15 PERCENT
            CONTAINED.

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER SJT1100066

JOHNSON
Local storm report, Apr 16, 11:19 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1119 AM CDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     WILDFIRE         21 SW OZONA             30.51N 101.47W
04/11/2011  E4248 ACRE       CROCKETT           TX   FOREST SERVICE

            SUTTON FIRE WAS BURNING APPROX 20 MILES SOUTHWEST OF
            OZONA AND IS 50 PERCENT CONTAINED. FIRE IS BELIEVED TO
            BE LIGHTNING RELATED. TIME ESTIMATED.

&&

EVENT NUMBER SJT1100070

JOHNSON
Local storm report, Apr 16, 11:22 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1122 AM CDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     WILDFIRE         7 S ADMIRAL             32.20N  99.29W
04/15/2011  E300 ACRE        CALLAHAN           TX   FOREST SERVICE

            EAST CADDO FIRE. 100 PERCENT CONTAINED. TIME ESTIMATED.

&&

EVENT NUMBER SJT1100071

JOHNSON
Local storm report, Apr 16, 11:53 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1153 AM CDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     WILDFIRE         10 SSW ROBERT LEE       31.76N 100.56W
04/11/2011  E80000 ACRE      COKE               TX   FOREST SERVICE

            WILDCAT FIRE THAT IMPACTED SOUTHERN COKE AND NORTHERN
            TOM GREEN COUNTIES. THIS FIRE STARTED ON APRIL 11 DUE TO
            A LIGHTNING STRIKE AND BEGAN TO SPREAD RAPIDLY APRIL 14
            AND 15 DUE TO STRONG WINDS. NUMEROUS FIRE DEPARTMENTS
            AND FEDERAL AGENCIES WERE ASSISTING ON THE FIRE WITH
            GROUND AND AIR SUPPORT. NUMEROUS EVACUATION ORDERS WERE
            ISSUED FOR LOCATIONS NORTH OF SAN ANGELO AND EAST OF
            GRAPE CREEK. FIRE IS 20 PERCENT CONTAINED AND IS
            BELIEVED TO HAVE STARTED DUE TO LIGHTNING. UPDATED
            ACREAGE.

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER SJT1100069

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 5:13 AM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more24 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.